Alert archive / Vermont / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 29, 2005, 5:13 PM EDT for Lamoille County, Vermont. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 29, 2005, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 292114 FFWBTV VTC015-292315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 513 PM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMOILLE COUNTY IN NORTHWEST VERMONT * UNTIL 715 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELVIDERE. THE MAIN FLASH FLOOD THREAT IS ALONG THE NORTH BRANCH OF THE LAMOILLE RIVER ALONG ROUTE 109 NEAR BELVIDERE JUNCTION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4465 7283 4463 7274 4479 7265 4478 7275 $$ HANSON
2 follow-up statements
000 WGUS71 KBTV 292225 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 625 PM EDT WED JUN 29 2005 VTC015-292315- LAMOILLE VT- 625 PM EDT WED JUN 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM EDT FOR LAMOILLE COUNTY IN VERMONT... AT 620 PM EDT...RAIN CONTINUES TO FALL OVER THE NORTHWEST PORTIONS OF LAMOILLE COUNTY...WHERE VERY HEAVY RAINS FELL RECENTLY. THE MAIN FLASH FLOOD THREAT CONTINUES TO BE ALONG THE NORTH BRANCH OF THE LAMOILLE RIVER ALONG ROUTE 109 FROM BELVIDERE JUNCTION TO WATERVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4465 7283 4463 7274 4479 7265 4478 7275 $$ EVENSON
000 WGUS71 KBTV 292317 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 715 PM EDT WED JUN 29 2005 VTC015-292330- LAMOILLE VT- 715 PM EDT WED JUN 29 2005 ...THE FLASH FLOOD WARNING FOR LAMOILLE COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THREAT FOR HEAVY RAIN ACROSS LAMOILLE COUNTY...ESPECIALLY OVER THE NORTHWEST PORTION OF THE COUNTY...HAS COME TO AN END. EARLIER...HEAVIER RAINS FELL IN AND AROUND THE ROUTE 109 AREA BETWEEN BELVIDERE AND WATERVILLE. WHILE NO FLOODING HAS BEEN REPORTED AT THIS TIME...RUNOFF COULD STILL BE A PROBLEM AND CAUSE FLOODING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4465 7283 4463 7274 4479 7265 4478 7275 $$ EVENSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:20 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 29, 4:20 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 420 PM EDT WED JUN 29 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... LARGE AREA OF SHWRS/THNDSTRMS ASSOCD WITH VORT LOBE MOVED ACRS SRN PTN OF FA EARLIER TDY. SHWRS/THNDSTRMS DEVELOPED ACRS NRN AREAS LATER AM/PM IN ADVANCE OF APRCHG WEAK CDFNT. LOCALLY HEAVY AMTS OF RAIN HAVE BEEN COMMON WITH BOTH AREAS OF PCPN. STRONG WINDS HAVE ALSO BEEN REPORTED IN SOME OF THE ACTIVITY OVER NRN AREAS THIS PM IN WET MICROBURSTS. WITH SUFFICIENT INSTABILITY IN PLACE ACRS REGION THRU EARLY TONIGHT AHEAD OF BOUNDARY...AND PWS STILL GREATER THAN 1.5 INCHES...THE RISK OF LOCALLY HVY RAIN AND GUSTY WINDS WILL CONTINUE WITH ANY THNDSTRMS THIS EVENING. ACTIVITY WILL THEN DIMINISH OVERNIGHT. MIN TEMPS MOSTLY IN 60S...WITH SOME UPPER 50S ACRS NRN NYS. SOMEWHAT DRIER AIR OVER FA DURING THURSDAY...ALTHO DWPTS AND PWS NOT AS LOW AS INDICATED BY EARLIER GUIDANCE. H8 TEMPS EXPECTED TO BE ABOUT 2 DEG C COOLER THAN TDY...BUT ADDED SUN WILL MORE THAN COMPENSATE FOR THIS. EXPECT HIGHS IN M-U 80S. STALLED AND DECAYING BOUNDARY OVER SRN/ERN SECTIONS WILL SERVE AS FOCUS FOR DVLPMNT OF SCT PM SHWRS/THNDSTRMS. WITH ATMOS CAPPED ACRS REST OF AREA...ONLY SLITE CHC FOR ANY PM CONVECTION. SOUTHERLY FLOW DEVELOPS ACRS FA THURS NITE AND INCREASES DURING FRIDAY WITH APRCH OF CDFNT. STALLED BOUNDARY OVER ERN ZONES THURS NITE MAY RESULT IN WDLY SCT SHWRS/THNDSTRMS...BUT OTHERWISE EXPECT DRY CONDITIONS THURS NITE. INCREASING CHANCES FOR SHWRS/THNDSTRMS DURING FRIDAY...MAINLY DURING PM HRS...AS CDFNT MOVES INTO FA. WITH UPPER LEVEL TROF LAGS BEHIND SFC FRONT...SO EXPECT THE FRONT TO SLOW AS IT MOVES ACRS RGN FRI NITE...KEEPING THREAT OF SHWRS/THNDSTRMS THRU MUCH OF NIGHT...ESPECIALLY ERN ZONES. POTENTIAL EXISTS FOR FOR SVR WX FRI PM/EVEN IN SQUALL LINES THAT DEVELOP AHEAD OF CDFNT. DRIER AND COOLER AIRMASS THEN BUILDS INTO FA DURING SATURDAY AS HIGH PRESSURE BUILDS EAST FROM OH VLY/GRTLKS. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... FRNT CLR OF REGION AS HIGH PRESSURE WORKS SOUTH OF GREAT LKS REGION...BRINGING DRIER AIR TO THE AREA. SFC RIDGE IN CURRENT MDL RUN HAS BEEN SHIFTED MORE WEST THAN PREVIOUS RUN...BUT STILL FORECASTED TO MV OFFSHORE DURING THE DAY MONDAY...ALLOWING FOR ANOTHER WARM/GULF SURGE TO WORK INTO THE NORTHEAST. WILL CONTINUE MENTION SL CHANCE FOR TRW MON AFT/EARLY EVE WITH DAYTIME HEATING OVER CWA. SFC LOW OVER CENTRAL CANADA AND ASSOCIATED TRAILING CD FRNT WILL BE NEXT SYSTEM TO AFFECT CWA BY MIDWEEK. DIFF IN MDL TIMING FOR BRINGING FRNT THRU CWA...BUT WILL GO WITH PARTIAL BLEND HPC/GFS GUIDANCE...BRINGING FRNT INTO WESTERN CWA TUESDAY MORNING...OVERSPREADING REST OF CWA DURING THE DAY...AND WILL PUT HIGHEST POPS IN FOR NOW (BETWEEN 12Z TUES-00Z WED). BECAUSE OF FROPA TIMING DIFF...WILL KEEP HIGH CHANCE POPS IN FOR NOW. FRNT CLRS CWA BY WED MORNING AS ANOTHER SFC HIGH BUILDS OVER REGION. 850MB TEMPS STILL PRETTY HIGH MON INTO TUES...SO WILL CONTINUE SHOWING INCR IN HIGH TEMPS MON INTO TUES...TAPERING OFF W/ FROPA AND APPROACH OF NEXT RIDGE. && .AVIATION... CHANCE FOR RW/TRW ALL SITES XCEPT KMSS WHERE JUST CHANCE FOR -RW. LIGHT WINDS THRU ENTIRE PERIOD. VFR THRU IFR COND THRU 00Z WHERE TS OCCURS RA/+RA POSSIBLE. FG/HZ AFT 00Z WILL REDUCE VSBY IFR/MVFR AT TIMES. HIGHER TRRN WILL BE OBSCD. AFT 11Z-12Z VFR COND W/ SCT CLD COVER. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...RJS LONG TERM...JN AVIATION...JN
Hazardous weather outlook, Jun 29, 4:32 AM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 432 AM EDT WED JUN 29 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-300829- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 432 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT. SOME STORMS COULD BE STRONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... MORE SHOWERS OR THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON FRIDAY AND NEXT TUESDAY. SOME STORMS COULD BE STRONG ON FRIDAY AS WELL. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY NOT BE REQUIRED TODAY AND TONIGHT. MURRAY
In the hours before
Local storm report, Jun 29, 2:22 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD WILLISTON 44.43N 73.07W
06/29/2005 CHITTENDEN VT LAW ENFORCEMENT
ROUTE 2 CLOSED DUE TO WASH OUT ON FRENCH HILL. GOVERNOR
AND CHITTENDED ROADS ALSO WASHED OUT.
&&
MBLocal storm report, Jun 29, 2:42 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD WILLISTON 44.43N 73.07W
06/29/2005 CHITTENDEN VT LAW ENFORCEMENT
ROUTE 2 CLOSED DUE TO WASH OUT ON FRENCH HILL. GOVERNOR
CHITTENDEN ROAD ALSO WASHED OUT.
&&
MBLocal storm report, Jun 29, 4:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD WILLISTON 44.43N 73.07W
06/29/2005 CHITTENDEN VT LAW ENFORCEMENT
ROUTE 2 CLOSED DUE TO WASH OUT ON FRENCH HILL. GOVERNOR
AND CHITTENDED ROADS ALSO WASHED OUT.
0240 PM FLASH FLOOD WILLISTON 44.43N 73.07W
06/29/2005 CHITTENDEN VT LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO WASHOUTS
0300 PM TSTM WND DMG WILLISTON 44.43N 73.07W
06/29/2005 CHITTENDEN VT LAW ENFORCEMENT
TREES DOWN ON GOVERNOR CHITTENDEN ROAD
&&
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:20 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 39 min |
| Jun 29, 2:20 PM EDT | Flash Flood Warning | BTV | Chittenden | 85 min |
| Jun 29, 2:50 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 27 min |
Nearby
Flash Flood Warnings in Vermont, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.